Texas, 2007Flash Flooding and Flooding in Texas, July 20 to 23, 2007
July 20 to 23, 2007 · NWS EWX · 19 events in 17 counties and zones
Thunderstorms associated with a persistent upper level low again produced heavy rain and flash flooding in the afternoon of July 20.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.1 million
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms associated with a persistent upper level low again produced heavy rain and flash flooding in the afternoon of July 20.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 20, 2:49 AM CST, 6 hours 41 minutes earlier.
Area forecast discussion, Jul 20, 2:49 AM CST, 6 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
349 AM CDT FRI JUL 20 2007
.DISCUSSION...
WET WEATHER PATTERN WILL CONTINUE INTO THE WEEKEND AS MOIST
AIRMASS REMAINS ENTRENCHED ACROSS THE SOUTHERN HALF OF TEXAS.
MODEL GUIDANCE INDICATES CONTINUED ABNORMALLY HIGH PRECIPITABLE
WATER VALUES ACROSS THE REGION WITH VALUES HOVERING NEAR 2 INCHES.
SHOWERS AND THUNDERSTORMS ARE ALREADY DEVELOPING AND MOVING NORTH
ACROSS THE REGION AND WILL BECOME MORE NUMEROUS ONCE DAYTIME
HEATING PLAYS A ROLE. OCCASIONAL HEAVY DOWNPOURS WILL LIKELY LEAD
TO LOCALIZED FLOODING...PARTICULARLY OF FLOOD PRONE AREAS...BUT
WIDESPREAD FLOODING IS NOT ANTICIPATED SO A FLASH FLOOD WATCH IS
NOT NECESSARY ATTM. THE CONVECTIVE ACTIVITY WILL DECREASE ONCE
DAYTIME HEATING IS LOST...BUT WILL STILL LIKELY SEE SHOWERS
THROUGH THE OVERNIGHT HOURS.
SATURDAY WILL BE WET BUT WILL ALSO BE A DAY OF TRANSITION AS A
RIDGE AXIS EXTENDS INTO THE REGION. THIS AXIS...COURTESY OF AN
UPPER LEVEL HIGH TO OUR NORTHWEST...WILL LEAD TO LESS MOISTURE
ACROSS THE REGION AND THEREFORE A REDUCTION IN THE CHANCE FOR
RAIN. HOWEVER...THE RIDGES INFLUENCES WILL BE WEAK ENOUGH THAT
THERE WILL STILL BE AT LEAST A SLIGHT CHANCE FOR SHOWERS AND
THUNDERSTORMS THROUGH THE BEGINNING OF NEXT WEEK. THE RIDGE WILL
WEAKEN DURING MID-WEEK WITH STRONG EASTERLIES EXPECTED ALONG THE
TEXAS COAST. THIS WILL LEAD TO GREATER CLOUD COVERAGE AND AT LEAST
A SLT TO LOW-END CHC FOR MORE RAIN.
GENERALLY STAYED WITHIN A FEW DEGREES OF GFS(X) TEMP NUMBERS WITH
DAYTIME HIGHS FRIDAY AND SATURDAY WELL BELOW NORMAL DUE TO
EXPANSIVE CLOUD COVERAGE LIMITING HEATING AS WELL AS RAIN-COOLING
EFFECTS. COULD ALSO POSSIBLY SEE NEW...OR TIED...RECORDS AT SOME
SITES FOR LOW MAXIMUM TEMPERATURES TODAY.
RECORD LOW MAXIMUM TEMPERATURES FOR 20 JULY:
AUSTIN MABRY..........84 DEGREES IN 1967
AUSTIN BERGSTROM......86 DEGREES IN 1999
SAN ANTONIO...........80 DEGREES IN 1926
DEL RIO...............82 DEGREES IN 1959
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 85 72 85 72 92 / 100 70 60 40 20
AUSTIN BERGSTROM INTL AIRPORT 85 71 87 70 90 / 100 70 60 40 20
DEL RIO INTL AIRPORT 85 72 86 73 90 / 70 60 70 50 20
SAN ANTONIO INTL AIRPORT 84 71 85 70 91 / 100 70 60 50 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
25/08
Hazardous weather outlook, Jul 20, 3:01 AM CST, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
401 AM CDT FRI JUL 20 2007
TXZ171>173-183>194-202>209-217>225-228-211115-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
401 AM CDT FRI JUL 20 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
OCCASIONAL RAIN WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IS
EXPECTED TODAY THROUGH THE EVENING ACROSS SOUTH CENTRAL TEXAS
AND THE HILL COUNTRY. LOCALLY HEAVY RAIN IS POSSIBLE. THIS MAY
LEAD TO LOCALIZED FLOODING OF FLOOD PRONE AREAS.
.DAY TWO...SATURDAY...
A MOIST AIRMASS WILL REMAIN OVER SOUTH CENTRAL TEXAS. THIS WILL
LEAD TO A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS SOUTH
CENTRAL TEXAS SATURDAY. THESE STORMS WILL PRODUCE LOCALLY HEAVY
RAINFALL WHICH MAY CAUSE FLASH FLOODING.
.DAY THREE...SUNDAY...
THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE
WEST PART OF SOUTH CENTRAL TEXAS TO A CHANCE OF SHOWERS AND
THUNDERSTORMS OVER THE EAST PART OF THE AREA. SOME LOCALLY HEAVY
RAIN IS POSSIBLE.
.DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY...
A FAIRLY WET JULY PATTERN WILL CONTINUE WITH A CHANCE OF MAINLY
DAYTIME TO EVENING SHOWERS AND THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 20, 4:18 AM CST, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
518 AM CDT FRI JUL 20 2007
TXZ171>173-183>194-202>209-217>225-228-201730-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
518 AM CDT FRI JUL 20 2007
...GOOD CHANCE OF RAIN CONTINUES THROUGH SATURDAY...
AN AREA OF LOW PRESSURE ALOFT IS EXPECTED TO CONTINUE WEST AND
SOUTHWEST OF SOUTH CENTRAL TEXAS THROUGH SATURDAY. THIS WILL
CAUSE OCCASIONAL RAIN FROM SHOWERS AND THUNDERSTORMS TODAY AND
A GOOD CHANCE FOR RAIN FROM SHOWERS AND THUNDERSTORMS SATURDAY.
THESE SHOWERS AND THUNDERSTORMS WILL BRING RAIN...HEAVY AT TIMES...
SOME WIND GUSTS OF 25 TO 40 MPH...AND FREQUENT DANGEROUS LIGHTNING.
RUNOFF FROM LOCALLY HEAVY RAIN COULD CAUSE SOME FLOODING AT LOW
WATER CROSSINGS...FLOOD PRONE ROADS...AND ALONG CREEKS AND RIVERS.
EVEN WITH 11 DAYS LEFT IN JULY...RAINFALL FROM JANUARY TO JULY 19TH
OF 2007 WAS THE WETTEST AT AUSTIN BERGSTROM...THE 2ND WETTEST AT
SAN ANTONIO...6TH WETTEST AT DEL RIO...AND THE 10TH WETTEST AT
AUSTIN MABRY. THE ABUNDANT SOIL MOISTURE WILL HELP INCREASE
RUNOFF FROM LOCALLY HEAVY RAINS.
DAYTIME HIGHS WILL CONTINUE TO BE MODERATED TODAY THROUGH SATURDAY.
ON THURSDAY AUSTIN MABRY AND DEL RIO OBSERVED THE LOWEST HIGH
TEMPERATURE FOR JULY 19TH. THE AVERAGE JULY TEMPERATURE THROUGH
JULY 19TH WAS 2 TO 4 DEGREES BELOW AVERAGE FOR JULY...AND SO FAR
JULY 2007 IS AMONG ONE OF THE COOLER JULYS OF RECORD. FROM
JULY 1ST TO 19TH...JULY 2007 WAS SO FAR THE COOLEST AT AUSTIN
BERGSTROM...A TIE WITH JULY 1868 FOR THE 11TH COOLEST AT AUSTIN
MABRY...THE 5TH COOLEST AT SAN ANTONIO...AND 9TH COOLEST JULY SO
FAR AT DEL RIO.
ADDITIONAL STATEMENTS WILL BE ISSUED AS CONDITIONS WARRANT. THE
LATEST WEATHER INFORMATION FOR SOUTH CENTRAL TEXAS FROM THE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO IS POSTED ON LINE AT
WWW.SRH.WEATHER.GOV/EWX.
Flash Flood, Williamson
- When
- July 20, 9:30 AM CST to 1:30 PM CST
- Where
- Williamson County, Jarrell to Taylor
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 30.820, -97.600
Thunderstorms over Williamson and Travis Counties produced from 2 to 3 inches of rain on the morning of July 20, with up to 5 inches near Taylor. SH95, FM973, and FM112 were closed due to flash flooding.
Flash Flood, Travis
- When
- July 20, 10:00 AM CST to 3:00 PM CST
- Where
- Travis County, Pflugerville to Del Valle
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.430, -97.620
Thunderstorms over Williamson and Travis Counties produced from 2 to 3 inches of rain on the morning of July 20, with up to 4 inches near Del Valle. 36 roads were reported to be closed in eastern Travis County due to flash flooding.
Flash Flood, Comal
- When
- July 20, 12:00 PM CST to 7:00 PM CST
- Where
- Comal County, New Braunfels to 10 mi E of Sattler
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 29.700, -98.130
Between 3 and 5 inches of rain fell across much of northeastern Comal County, with up to 8 inches in New Braunfels . Flash flooding closed FM306 and FM758. Comal County reported 4 high water rescues.
Flash Flood, Guadalupe
- When
- July 20, 12:30 PM CST to 8:00 PM CST
- Where
- Guadalupe County, Zorn to 10 mi SW of Seguin
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Law Enforcement
- Coordinates
- 29.750, -97.970
Widespread 3 to 4 inch rainfall was reported over the county, with up to 8 inches in the area from Zorn to Seguin to McQueeny. Widespread severe flooding was reported, with damage to more than a dozen homes. Nearly all rural roads in northwest part of county were closed, including SH46 and SH123.
Flash Flood, Wilson
- When
- July 20, 12:30 PM CST to 8:00 PM CST
- Where
- Wilson County, Floresville to 10 mi N of Stockdale
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 29.130, -98.170
Gen 3 to 4 inch rainfall was reported in Wilson County, with up to 6 inches north of Stockdale. US87, SH123, and FM1681 were closed, along with most roads in Stockdale area. Several homes and businesses were also flooded, with more than a dozen people rescued by emergency services after being trapped in high water in homes and vehicles.
Flash Flood, Bexar
- When
- July 20, 1:00 PM CST to 6:00 PM CST
- Where
- Bexar County, Converse to St Hedwig
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.520, -98.320
General 1 to 2 inch rains fell over eastern Bexar County, with up to 5 inches near Converse. FM1976, FM1516, and FM1518 were closed due to high water.
Flash Flood, Hays
- When
- July 20, 1:00 PM CST to 7:30 PM CST
- Where
- Hays County, Dripping Spgs to San Marcos
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 30.200, -98.080
From 2 to 3 inches of rain fell in the eastern part of Hays County. Highest totals were 5 inches between Buda and Kyle. Flood waters got into the Wimberley Village Library, causing widespread damage. Most county roads were shut down, including RM12 between San Marcos and Wimberley. A woman was arrested in San Marcos after driving her van with two children around a barricade.
Flash Flood, Karnes
- When
- July 20, 1:00 PM CST to 8:00 PM CST
- Where
- Karnes County, Coy City to Gillett
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.830, -98.050
General 2 to 3 inch rain totals were reported over Karnes, Atascosa, Frio, and Zavala Counties. Highest amounts in Karnes County were 5 inches near Gillett. FM99, SH123, and SH119 were closed due to high water.
Flash Flood, Blanco
- When
- July 20, 1:30 PM CST to 7:30 PM CST
- Where
- Blanco County, Blanco to Twin Sisters
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.100, -98.420
General 2 to 3 inch rains fell over Blanco, Gillespie, Kerr and Kendall Counties, with up to 4 inches between Blanco and Twin Sisters. FM32, FM165, and FM473 were closed due to high water.
Flood, Guadalupe
- When
- July 20, 1:30 PM CST to July 21, 8:45 PM CST
- Where
- Guadalupe County, Seguin
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 29.570, -97.970
The Guadalupe River at Seguin crested at 24.75 ft on 07/20 at 1755cst, where flood stage is 19 ft.
Flash Flood, Kendall
- When
- July 20, 2:00 PM CST to 5:00 PM CST
- Where
- Kendall County, Boerne
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.780, -98.730
General 2 to 3 inch rains fell over Blanco, Gillespie, Kerr and Kendall Counties, with up to 4 inches near Boerne. FM474 and FM1376 were closed due to high water.
Flash Flood, Frio
- When
- July 20, 3:00 PM CST to 9:00 PM CST
- Where
- Frio County, Divot to 15 mi E of Derby
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.770, -99.250
General 2 to 3 inch rain totals were reported over Karnes, Atascosa, Frio, and Zavala Counties. Highest amounts in Frio County were 5 inches between Divot and Derby. Flash flooding closed FM117, US85 and FM1581.
Flash Flood, Gillespie
- When
- July 20, 3:00 PM CST to 6:30 PM CST
- Where
- Gillespie County, Luckenback to Stonewall
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.180, -98.750
General 2 to 3 inch rains fell over Blanco, Gillespie, Kerr and Kendall Counties, with up to 4 inches near south of Stonewall. FM1376 and Park Road 1 were closed.
Flash Flood, Medina
- When
- July 20, 3:00 PM CST to 9:00 PM CST
- Where
- Medina County, Yancey to Rio Medina
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 29.130, -99.150
A general 2 to 3 inch rain fell over eastern Medina County, with as much as 5 inches around Riomedina. FM1957 and FM471 were closed due to high water.
Flash Flood, Kerr
- When
- July 20, 4:00 PM CST to 7:00 PM CST
- Where
- Kerr County, Camp Verde to Center Pt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.880, -99.100
General 2 to 3 inch rains fell over Blanco, Gillespie, Kerr and Kendall Counties, with up to 4 inches near Center Point. SH173 and FM480 were closed due to high water.
Flood, Karnes
- When
- July 20, 4:00 PM CST to July 23, 8:15 PM CST
- Where
- Karnes County, Falls City
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 28.980, -98.020
Cibolo Creek at Falls City crested at 26.6 ft on 07/22 at 0245cst where flood stage is 17 ft.
Flash Flood, Zavala
- When
- July 20, 5:30 PM CST to 8:30 PM CST
- Where
- Zavala County, 10 mi W of Crystal City
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.680, -99.985
General 2 to 3 inch rain totals were reported over Karnes, Atascosa, Frio, and Zavala Counties. Up to 4 inches fell in the southwest corner of Zavala County. Roads were flooded around Cometa and west of Crystal City.
Flash Flood, Dimmit
- When
- July 20, 6:00 PM CST to 8:30 PM CST
- Where
- Dimmit County, 15 mi NE of Carrizo Spgs to Carrizo Spgs
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.673, -99.675
Thunderstorms in Maverick County and northwestern Dimmit County dropped 3 to 4 inches of rain. US83 and FM2644 were closed northwest of Carrizo Springs.
Flash Flood, Maverick
- When
- July 20, 6:00 PM CST to 8:30 PM CST
- Where
- Maverick County, Quemado to 25 mi NE of Eagle Pass
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.950, -100.630
Thunderstorms in Maverick County and northwestern Dimmit County dropped 3 to 4 inches of rain, with up to 5 inches 25 NE Eagle Pass near the Zavala County line. FM481 and SH131 were closed.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strikes in Florida, July 20, 20071 death · 2 injured · 1 in hail · 4 events
- Hail and Damaging Winds in Georgia, July 20, 20073 injured · $2.5 million · 1 in hail · 39 events
- Flash Flooding and Damaging Wind in Arizona, July 20, 20071 death · $6,000 · 56 kt wind · 3 events
- Flash Flood and Damaging Wind in Arkansas, July 20, 2007$3.0 million · 50 kt wind · 3 events
- Flash Flood and Damaging Winds in Mississippi, July 20, 2007$681,000 · 52 kt wind · 8 events
- Hail and Damaging Winds in Alabama, July 20, 2007$299,000 · 1.75 in hail · 13 events
- Lightning Strike in Tennessee, July 20, 2007$150,000 · 1 event
- Flash Flooding in Kansas, July 20, 2007$100,000 · 2 events
- Flash Flooding and Damaging Winds in Mississippi, July 20, 2007$13,000 · 50 kt wind · 6 events
- Damaging Winds in Georgia, July 20, 2007$7,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in Florida, July 20, 20071 in hail · 7 events
- Damaging Winds in Georgia, July 20, 200750 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49409, 49410, 49411, 49412, 49413, 49414, 49415, 49418, 49420, 49421, 49426, 49428, 49430, 49431, 49432, 49433, 49434, 49435, 49436.